Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2014, 5:23 PM CDT for Bailey County, Cochran County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 5:23 PM CDT (22:23 UTC)
- Expired
- Jun 19, 2014, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bailey County, TX, Cochran County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS54 KLUB 192223
SVRLUB
TXC017-079-192315-
/O.NEW.KLUB.SV.W.0091.140619T2223Z-140619T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
523 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BAILEY COUNTY IN NORTHWEST TEXAS...
NORTHERN COCHRAN COUNTY IN NORTHWEST TEXAS...
* UNTIL 615 PM CDT
* AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAPLE...AND
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MORTON...MAPLE...ENOCHS...MULESHOE WILDLIFE REFUGE...BULA AND
NEEDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3395 10305 3404 10287 3404 10262 3372 10261
3365 10267 3365 10299 3372 10306
TIME...MOT...LOC 2223Z 259DEG 14KT 3383 10295
HAIL...1.25IN
WIND...60MPH
$$
312 follow-up statements
928
WWUS54 KLUB 192252
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT THU JUN 19 2014
TXC017-079-192315-
/O.CON.KLUB.SV.W.0091.000000T0000Z-140619T2315Z/
COCHRAN TX-BAILEY TX-
552 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BAILEY AND NORTHERN COCHRAN COUNTIES UNTIL 615 PM CDT...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAPLE...AND
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MORTON...ENOCHS...MULESHOE WILDLIFE REFUGE AND BULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3395 10294 3399 10289 3404 10262 3372 10261
3365 10267 3365 10299
TIME...MOT...LOC 2252Z 259DEG 14KT 3385 10282
HAIL...1.00IN
WIND...60MPH
$$
31299
WWUS54 KLUB 192308
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT THU JUN 19 2014
TXC017-079-192315-
/O.CON.KLUB.SV.W.0091.000000T0000Z-140619T2315Z/
COCHRAN TX-BAILEY TX-
608 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAILEY AND NORTHEASTERN COCHRAN COUNTIES UNTIL 615 PM CDT...
AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENOCHS...AND
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MULESHOE WILDLIFE REFUGE AND BULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3402 10262 3397 10261 3371 10262 3367 10265
3366 10284 3397 10285
TIME...MOT...LOC 2308Z 259DEG 14KT 3386 10275
HAIL...1.00IN
WIND...60MPH
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:06 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 3:06 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 306 PM CDT THU JUN 19 2014 .SHORT TERM... MID-AFTERNOON SFC ANALYSIS SHOWS A STATIONARY FRONT NEAR A CLOVIS TO AMARILLO TO PERRYTON LINE WITH A TROUGH EXTENDING SWD NEAR A CLOVIS TO CARLSBAD LINE. THESE TWO BOUNDARIES ARE EXPECTED TO BE THE FOCI FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON WITH THE FIRST STORM OF THE DAY HAVING DEVELOPED BETWEEN CLOVIS AND FRIONA WITH SOME AGITATED CUMULUS TO THE SOUTH OF THAT. IN GENERAL...THERMODYNAMIC ANALYSIS SUPPORTS HIGH-RES MODELS IN IDEA OF CONVECTION ALONG BOTH BOUNDARIES...CONCENTRATED INITIALLY IN THE SWRN PANHANDLE. MID-LEVEL FLOW OF ABOUT 20-30 KTS SHOULD BE ENOUGH TO MOVE THE STORMS EWD TOWARD THE I-27 CORRIDOR...POSSIBLY A BIT FURTHER TO THE EAST DEPENDING ON WHEN THE LOW LEVEL JET CAN DEVELOP. HOWEVER...THE LACK OF ANY UPPER SUPPORT TO MAINTAIN THE CONVECTION SUGGEST A MOSTLY EVENING SHOW UNLESS THERE DEVELOPS A WAY TO FORM A SUSTAINED MESOSCALE COLD POOL...WHICH ATTM APPEARS UNLIKELY. SVR THREAT THROUGH ABOUT 03Z IS PRESENT BUT MODEST PRECIPITABLE WATER VALUES SUGGEST SOME HEAVY RAINFALL QUITE POSSIBLE WITH THE STRONGEST AND MOST SUSTAINED STORMS. ORIENTATION OF POPS FROM THE MORNING FCST LOOKS GOOD WITH A MODEST INCREASE TO 40-50 PCT FOR THE NWRN HALF OF THE FCST AREA WHILE KEEPING 20-30 PCT SOUTHEAST. FRIDAY IS LOOKING TO BE QUIETER. UPPER LEVEL HIGH PRESSURE TO BUILD SOME OVER ARIZONA AND NEW MEXICO. SFC TROUGH TO STAY FURTHER TO THE WEST WITH A FAIRLY UNIFORM SOUTHERLY LOW LEVEL FLOW AND THUS A LACK OF LOW LEVEL CONVERGENCE. MID LEVEL WINDS TO BE LIGHT AND VEER TO THE NORTHEAST TO EAST WHICH COMBINED WITH THE REST OF THE PATTERN SUGGESTS PRECIP UNLIKELY. DESPITE INCREASING HEIGHTS TO THE WEST... 1000-500 MB THICKNESSES OVER THE SOUTH PLAINS TO SEE LITTLE CHANGE SO TEMPS EXPECTED TO BE SIMILAR TO TODAY WITH MOS VALUES LOOKING FINE ATTM. && .LONG TERM... NOT MUCH CHANGE MADE TO THE EXTENDED PERIOD AS CHANCES FOR PRECIP THIS WEEKEND APPEARS QUESTIONABLE...BUT CONFIDENCE INCREASES BY EARLY NEXT WEEK AS NWRLY FLOW ALOFT PROMOTES NOCTURNAL CONVECTION. AN UA RIDGE ACROSS THE SERN CONUS WILL CONTINUE TO STREAM MID-UPPER LEVEL SUB-TROPICAL MOISTURE ACROSS THE SOUTHERN PLAINS THROUGH AT LEAST SATURDAY...WHERE THEREAFTER THE MOISTURE WILL BEND EAST/EXIT THE REGION. PROGGED PWATS DECREASING THROUGHOUT THE WEEKEND SUGGESTS THE PLAUSIBILITY OF THIS OCCURRENCE. CONCURRENTLY...A WEAKNESS UNDERNEATH THE AFOREMENTIONED UA RIDGE IS EXPECTED TO TRANSLATE NE FROM NERN OLD MEXICO TO ACROSS THE FA. HOWEVER...LARGE SCALE ASSOCIATED WITH THE WEAKNESS IS NOT OVERLY IMPRESSIVE...AND AN UA RIDGE ACROSS THE ERN PACIFIC EXHIBITED TO STRETCH EAST ACROSS THE WRN ZONES...MAY BE ENOUGH TO SQUASH PRECIP CHANCE /OR MAKE IT RATHER DIFFICULT FOR STORMS TO GET GOING/. NONETHELESS...CI ACROSS THE MOUNTAINOUS TERRAIN OF NEW MEXICO WILL STILL DEVELOP TOMORROW AND SATURDAY EVENING/S...BUT STEERING FLOW APPEARS TO BE ANEMIC THUS POSING LITTLE TO NO THREAT FOR THE WRN ZONES. FLOW ALOFT WILL VEER TO THE NW EARLY NEXT WEEK...SETTING THE STAGE FOR MOUNTAINOUS TERRAIN CONVECTION TO SLIDE SE ACROSS THE CWA EACH NIGHT MONDAY-WEDNESDAY. A NRLY COLD FRONT IMPINGING ON THE REGION MONDAY COULD ONLY AID IN THUNDERSTORM DEVELOPMENT AND COVERAGE. WITH THE UA RIDGE CENTERED ACROSS SWRN CONUS AND AMPLIFYING THROUGH MID-LATE WEEK...FLOW ALOFT WILL BECOME MORE NRLY...POSSIBLY MAKING IT A BIT MORE DIFFICULT TO RECEIVE NOCTURNAL CONVECTION. TEMPS WILL BE AT OR SLIGHTLY BELOW CLIMO FOR THE MAJORITY OF THE EXTENDED PERIOD...WITH THE EXCEPTION OF A FEW DAYS OF SLIGHTLY ABOVE NORMAL TEMPS LATE WEEKEND/EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 87 62 89 64 / 40 10 10 10 10 TULIA 64 89 63 88 65 / 50 10 10 10 10 PLAINVIEW 65 89 64 87 66 / 50 10 10 10 10 LEVELLAND 66 88 65 87 66 / 40 10 10 10 10 LUBBOCK 66 89 66 88 68 / 40 10 10 10 10 DENVER CITY 66 86 65 87 66 / 40 10 10 10 10 BROWNFIELD 67 87 65 87 66 / 40 10 10 10 10 CHILDRESS 69 94 67 94 70 / 30 10 10 10 10 SPUR 68 91 68 89 69 / 30 10 10 10 10 ASPERMONT 70 92 69 93 71 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/29
Hazardous weather outlook, Jun 19, 12:02 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1202 PM CDT THU JUN 19 2014 TXZ021>044-201715- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1202 PM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MAINLY TO THE NORTH AND WEST OF A LINE FROM TAHOKA TO PADUCAH. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WIND GUSTS...LARGE HAIL TO HALF DOLLAR SIZE...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:01 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 29 min |
| Jun 18, 7:31 PM CDT | Special Weather Statement | LUB | Floyd | 29 min |
| Jun 18, 7:35 PM CDT | Special Weather Statement | LUB | Lubbock | 25 min |
| Jun 18, 7:58 PM CDT | Special Weather Statement | LUB | Lubbock | 17 min |
| Jun 18, 8:23 PM CDT | Special Weather Statement | LUB | Lubbock | 22 min |
| Jun 18, 8:25 PM CDT | Special Weather Statement | LUB | Motley | 20 min |
| Jun 18, 8:43 PM CDT | Special Weather Statement | LUB | Motley | 17 min |
| Jun 18, 8:44 PM CDT | Special Weather Statement | LUB | Hockley | 16 min |
| Jun 18, 9:00 PM CDT | Special Weather Statement | LUB | Hall, Motley | 15 min |
| Jun 19, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 42 min |
| Jun 19, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 52 min |
| Jun 19, 4:58 PM CDT | Areal Flood Advisory | LUB | Parmer | 92 min |
| Jun 19, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 45 min |
| Jun 19, 6:16 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 44 min |
| Jun 19, 6:30 PM CDT | Areal Flood Advisory | LUB | Parmer | 90 min |
| Jun 19, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.